MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BASE PLATE 25 MM POST LENGTH +2 MM LATERAL OFFSET UNCEMENTED; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. BASE PLATE 25 MM POST LENGTH +2 MM LATERAL OFFSET UNCEMENTED; PROSTHESIS, SHOULDER
Catalog Number 00434902502
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: ct scan left shoulder following baseplate removal confirms reported event by patient.Notes spacer is present in humerus, humeral head pointed nearly completely anteriorly w/subluxation out of glenoid itself.Periprosthetic fracture of proximal humerus w/callus formation.Comminuted fx of glenoid, bone loss.No indications for revision surgery provided.Cause or reason of scapular fracture is unknown.No indication in surgical report to reflect any fractured components.No shoulder components mentioned within operative report.Note that this procedure took place approximately 6 months after antibiotic spacer placed.Left scapula fracture.Orif left scapula with bone grafting.Products used mesh plate cut and contoured to fit the scapula with a mini-frag plate, most medially.Vivigen and infuse at the fracture site, laid directly underneath the mesh plate with great fixation.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported in a maude report that a patient underwent a shoulder revision approximately two years post implantation due to a broken glenoid.Approximately one month later, the patient alleged their scapula was broken with a ten inch fracture and a one inch displacement.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
BASE PLATE 25 MM POST LENGTH +2 MM LATERAL OFFSET UNCEMENTED
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11841950
Report Number0001822565-2021-01357
Device Sequence Number14437622
Product Code KWT
UDI-Device Identifier00889024269033
UDI-Public(01)00889024269033(17)260430(10)63347285
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number00434902502
Device Lot Number63347285
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight56